Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
For several decades, UK children and young people (CYP) have been treated with the standard N-acetylcysteine (NAC) protocol following a paracetamol overdose (POD).1 Some patients develop liver impairment, but acute kidney injury (AKI) is uncommon.2 In 2021, the Scottish Newcastle Acetylcysteine Protocol (SNAP) was introduced in our trust, and since then, we have seen three cases of AKI after POD, which is unusual.3 This regimen has not been studied specifically in children and has not been approved by the Medicines and Healthcare products Regulatory Authority.
CYP 1 took a staggered POD of 10 and 5 g 10 hours apart and presented to the paediatric emergency department. Her blood paracetamol level was raised, and she was commenced on NAC according to the SNAP guideline (three bags). Next day, she was assessed by …
Collaborators Not applicable.
Contributors EMS formed the idea. EMS and IH contributed clinical cases and co-wrote the manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.